Alert archive / Kentucky / Wind Advisories in 2006
Wind Advisory 2, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Jan 19, 2006, 8:58 AM CST for 4 states. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2006, 8:58 AM CST (14:58 UTC)
- Expired
- Jan 19, 2006, 5:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KPAH 191458 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 858 AM CST THU JAN 19 2006 ...WIND ADVISORY THIS AFTERNOON FOR THE ENTIRE QUAD STATE REGION... .THE COMBINATION OF DEVELOPING LOW PRESSURE TO OUR WEST AND HIGH PRESSURE OVER FLORIDA WILL RESULT IN VERY WINDY CONDITIONS TODAY OVER THE ENTIRE QUAD STATE REGION. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-192300- /O.NEW.KPAH.WI.Y.0002.060119T1500Z-060119T2300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 858 AM CST THU JAN 19 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH...WITH GUSTS FROM 40 TO 50 MPH...ARE EXPECTED TODAY OVER MUCH OF THE QUAD STATE REGION. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST OR WEST OORIENTEDRROADWAYS IN ADDITION...THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. BOATERS AND MOTORISTS ARE URGED TO USE EXTRA CAUTION TODAY. $$
1 follow-up statement
000 WWUS73 KPAH 191502 AAA NPWPAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 902 AM CST THU JAN 19 2006 ...WIND ADVISORY THIS AFTERNOON FOR THE ENTIRE QUAD STATE REGION... .THE COMBINATION OF DEVELOPING LOW PRESSURE TO OUR WEST AND HIGH PRESSURE OVER FLORIDA WILL RESULT IN VERY WINDY CONDITIONS TODAY OVER THE ENTIRE QUAD STATE REGION. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-192300- /O.CON.KPAH.WI.Y.0002.000000T0000Z-060119T2300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 902 AM CST THU JAN 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH...WITH GUSTS FROM 40 TO 50 MPH...ARE EXPECTED TODAY OVER MUCH OF THE QUAD STATE REGION. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST OR WEST ORIENTED ROADWAYS. IN ADDITION...THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. BOATERS AND MOTORISTS ARE URGED TO USE EXTRA CAUTION TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:26 AM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Jan 19, 3:26 AM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 326 AM CST THU JAN 19 2006 .DISCUSSION... WARM AIR ADVECTION REGIME WELL UNDER WAY EARLY THIS MORNING. TEMPERATURES ALREADY 3-5 DEGREES ABOVE GFS/NAM/NGM MOS GUIDANCE. EXPECT TO SEE RAPID LOW CLOUD DEVELOPMENT NORTHEASTWARD TODAY ON THE I295 ISENTROPIC SURFACE. THE GFS MORE AGRESSIVE WITH LOW LEVEL MOISTURE RETURN...WHILE THE NAM HOLDS OFF A BIT...AND THE NAM SURFACE DEWPOINTS AT 19/06Z WERE VERY CLOSE. EXPECT LOW CLOUDS TO INCREASE THIS MORNING AND TO BE COVERING THE ENTIRE CWA BY EARLY AFTERNOON. AS THIS DECK THICKENS...MAY SEE A SPRINKLE OR TWO...ESPECIALLY OVER THE NORTHWEST HALF WHERE THE WARM AIR ADVECTION WILL BE STRONGEST...BUT WILL REFRAIN FROM MENTIONING POPS AT THIS TIME. LOW LEVEL MOISTURE CONTINUES TO INCREASE TONIGHT AS SOUTHWARD SINKING FRONT AND ASSOCIATED LOW PRESSURE SYSTEM APPROACH THE REGION. WITH LACK OF UPPER SUPPORT...MODELS DONT GO TOO CRAZY WITH POPS...SO WILL KEEP IN CHC CATEGORY. ON FRIDAY MODELS BEGIN TO DIVERGE AND THINGS BEGIN TO GET INTERESTING. NAM SHOWING A MORE PROGRESSIVE UPPER PATTERN THEREFORE IT HAS THE FRONT JUST INTO THE NORTHWESTERN AND WESTERN SECTIONS OF OUR CWA BY 00Z SATURDAY...WHEREAS THE GFS HAS IT JUST UPSTREAM OF THOSE AREAS AROUND THE SAME TIME. MODELS BOTH SHOWING MAXIMUM JET STREAM WINDS CLEARLY ON THE EAST SIDE OF THE UPPER TROF WHICH SHOULD CAUSE IT TO SLOWLY WEAKEN AND BE MORE PROGRESSIVE...WHICH WOULD RESEMBLE THE NAM SOLUTION. BOTH MODELS ADVECT LOW TO MID 50S SURFACE DEWPOINTS INTO THE CWA PRIOR TO FROPA FRIDAY NIGHT...HOWEVER INSTABILITY AND CAPE VALUES STILL RATHER LOW. IMPRESSIVE JET ENERGY (130-140 KTS) WILL BE SITUATED TO THE NORTH AND WEST OF THE CWA AS THE FRONT CROSSES THE AREA...BUT THE RIGHT ENTRANCE REGION WILL BE LAGGING TOO FAR BEHIND TO HAVE MUCH EFFECT. WIND SHEAR...BOTH DIRECTIONAL AND SPEED...WILL BE PLENTIFUL WITH IMPRESSIVE HELICITY VALUES IN EXCESS OF 400 M2/S2. FRONT SHOULD BE CLEAR OF OUR EASTERN BORDER COUNTIES BETWEEN 06Z-12Z SATURDAY MORNING...DEPENDING WHICH MODEL IS CORRECT. WILL ONLY HAVE POPS OVER THE EASTERN THIRD OF THE CWA AFTER MIDNIGHT FRIDAY NIGHT AS THE FRONT MAKES GOOD PROGRESS ACROSS THE CWA AND MODELS NOT REALLY SHOWING A DECENT CHANCE OF WRAP AROUND MOISTURE. EXPECT PRECIP TO COME TO AN END FRIDAY NIGHT BEFORE TEMPERATURES AND CRITICAL THICKNESSES BECOME TOO COLD TO CHANGE THE PRECIP OVER TO SNOW. MADE HARDLY ANY CHANGES BEYOND THE FIFTH PERIIOD...BUT WITH MODELS CONTINUING TO SHOW A GOOD SOAKING SUNDAY NIGHT INTO MONDAY NIGHT...TWEAKED POPS UP THERE. FUTURE SHIFTS WILL LIKELY HAVE TO INCREASE POPS. BASED ON RECENT TRENDS AND MODEL MOS NUMBERS...TENDED TO GO AT OR ABOVE GUIDANCE FOR TEMPERATURES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && JAP
Hazardous weather outlook, Jan 19, 4:41 AM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 441 AM CST THU JAN 19 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 441 AM CST THU JAN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HARARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. INSTABILITY WILL BE MARGINAL...BUT THERE IS A POTENTIAL FOR A FEW STORMS TO BECOME SEVERE...WITH A FEW ISOLATED TORNADOES POSSIBLE DUE TO IMPRESSIVE WIND SHEAR PROFILES. THE MAIN THREAT WITH ANY STORMS THAT DO BECOME SEVERE WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON AND EVENING. JAP
Nearby
Wind Advisories in Kentucky, 2006Wind Advisories in Illinois, 2006Wind Advisories in Missouri, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.